• Previous Article
    Identification problem for a degenerate evolution equation with overdetermination on the solution semigroup kernel
  • DCDS-S Home
  • This Issue
  • Next Article
    Classical solutions to quasilinear parabolic problems with dynamic boundary conditions
June  2016, 9(3): 697-715. doi: 10.3934/dcdss.2016023

Generalized Wentzell boundary conditions for second order operators with interior degeneracy

1. 

Department of Mathematics, University of Bari Aldo Moro, Via E.Orabona 4, 70125 Bari, Italy

2. 

The University of Memphis, Mathematical Sciences, 373 Dunn Hall, Memphis, TN 38152-3240

3. 

Department of Mathematical Sciences, University of Memphis, 373 Dunn Hall, Memphis, TN 38152-3240, United States

4. 

Dipartimento di Matematica, Università degli Studi di Bari Aldo Moro, via E. Orabona 4, 70125 Bari

Received  April 2015 Revised  September 2015 Published  April 2016

We consider operators in divergence form, $A_1u=(au')'$, and in nondivergence form, $A_2u=au''$, provided that the coefficient $a$ vanishes in an interior point of the space domain. Characterizing the domain of the operators, we prove that, under suitable assumptions, the operators $A_1$ and $A_2$, equipped with general Wentzell boundary conditions, are nonpositive and selfadjoint on spaces of $L^2$ type.
Citation: Genni Fragnelli, Gisèle Ruiz Goldstein, Jerome Goldstein, Rosa Maria Mininni, Silvia Romanelli. Generalized Wentzell boundary conditions for second order operators with interior degeneracy. Discrete & Continuous Dynamical Systems - S, 2016, 9 (3) : 697-715. doi: 10.3934/dcdss.2016023
References:
[1]

W. Arendt, C. J. K. Batty, M. Hieber and F. Neubrander, Vector-Valued Laplace Transforms and Cauchy Problems,, Monographs in Mathematics, 96 (2001). doi: 10.1007/978-3-0348-5075-9. Google Scholar

[2]

J. M. Ball, Strongly continuous semigroups, weak solutions and the variation of constant formula,, Proc. Amer. Math. Soc., 63 (1977), 370. Google Scholar

[3]

G. I. Boutaayamou, G. Fragnelli and L. Maniar, Lipschitz stability for linear parabolic systems with interior degeneracy,, Electron. J. Differential Equations, 2014 (2014), 1. Google Scholar

[4]

G. I. Boutaayamou, G. Fragnelli and L. Maniar, Carleman estimates for parabolic equations with interior degeneracy and Neumann boundary conditions,, J. Anal. Math., (). Google Scholar

[5]

G. I. Boutaayamou, G. Fragnelli and L. Maniar, Inverse problems for parabolic equations with interior degeneracy and Neumann boundary conditions,, J. Inverse Ill-Posed Probl, (2015). doi: 10.1515/jiip-2014-0032. Google Scholar

[6]

T. Cazenave and A. Haraux, An Introduction to Semilinear Evolution Equations,, Oxford Lecture Series in Mathematics and its Applications, 13 (1998). Google Scholar

[7]

G. M. Coclite, A. Favini, C. G. Gal, G. R. Goldstein, J. A. Goldstein, E. Obrecht and S. Romanelli, The role of Wentzell boundary conditions in linear and nonlinear analysis,, in Advances in nonlinear analysis: Theory, 3 (2009), 277. Google Scholar

[8]

A. Favini, G. R. Goldstein, J. A. Goldstein and S. Romanelli, The heat equation with generalized Wentzell boundary conditions,, J. Evol. Equ., 2 (2002), 1. doi: 10.1007/s00028-002-8077-y. Google Scholar

[9]

G. Fragnelli, G. R. Goldstein, J. A. Goldstein and S. Romanelli, Generators with interior degeneracy on spaces of $L^2$ type,, Electron. J. Differential Equations, 2012 (2012), 1. Google Scholar

[10]

G. Fragnelli, G. Marinoschi, R. M. Mininni and S. Romanelli, A control approach for an identification problem associated to a strongly degenerate parabolic system with interior degeneracy,, in: New Prospects in direct, 10 (2014), 121. doi: 10.1007/978-3-319-11406-4_7. Google Scholar

[11]

G. Fragnelli, G. Marinoschi, R. M. Mininni and S. Romanelli, Identification of a diffusion coefficient in strongly degenerate parabolic equations with interior degeneracy,, J. Evol. Equ., 15 (2015), 27. doi: 10.1007/s00028-014-0247-1. Google Scholar

[12]

G. Fragnelli and D. Mugnai, Carleman estimates and observability inequalities for parabolic equations with interior degeneracy,, Adv. Nonlinear Anal., 2 (2013), 339. doi: 10.1515/anona-2013-0015. Google Scholar

[13]

G. Fragnelli and D. Mugnai, Carleman estimates, observability inequalities and null controllability for interior degenerate non smooth parabolic equations,, Mem. Amer. Math. Soc., 242 (2016). doi: 10.1090/memo/1146. Google Scholar

[14]

G. R. Goldstein, Derivation and physical interpretation of general Wentzell boundary conditions,, Adv. Differential Equations, 11 (2006), 457. Google Scholar

[15]

J. A. Goldstein, Semigroups of Linear Operators and Applications,, Oxford Univ. Press, (1985). Google Scholar

[16]

A. Stahel, Degenerate semilinear parabolic equations,, Differential Integral Equations, 5 (1992), 683. Google Scholar

show all references

References:
[1]

W. Arendt, C. J. K. Batty, M. Hieber and F. Neubrander, Vector-Valued Laplace Transforms and Cauchy Problems,, Monographs in Mathematics, 96 (2001). doi: 10.1007/978-3-0348-5075-9. Google Scholar

[2]

J. M. Ball, Strongly continuous semigroups, weak solutions and the variation of constant formula,, Proc. Amer. Math. Soc., 63 (1977), 370. Google Scholar

[3]

G. I. Boutaayamou, G. Fragnelli and L. Maniar, Lipschitz stability for linear parabolic systems with interior degeneracy,, Electron. J. Differential Equations, 2014 (2014), 1. Google Scholar

[4]

G. I. Boutaayamou, G. Fragnelli and L. Maniar, Carleman estimates for parabolic equations with interior degeneracy and Neumann boundary conditions,, J. Anal. Math., (). Google Scholar

[5]

G. I. Boutaayamou, G. Fragnelli and L. Maniar, Inverse problems for parabolic equations with interior degeneracy and Neumann boundary conditions,, J. Inverse Ill-Posed Probl, (2015). doi: 10.1515/jiip-2014-0032. Google Scholar

[6]

T. Cazenave and A. Haraux, An Introduction to Semilinear Evolution Equations,, Oxford Lecture Series in Mathematics and its Applications, 13 (1998). Google Scholar

[7]

G. M. Coclite, A. Favini, C. G. Gal, G. R. Goldstein, J. A. Goldstein, E. Obrecht and S. Romanelli, The role of Wentzell boundary conditions in linear and nonlinear analysis,, in Advances in nonlinear analysis: Theory, 3 (2009), 277. Google Scholar

[8]

A. Favini, G. R. Goldstein, J. A. Goldstein and S. Romanelli, The heat equation with generalized Wentzell boundary conditions,, J. Evol. Equ., 2 (2002), 1. doi: 10.1007/s00028-002-8077-y. Google Scholar

[9]

G. Fragnelli, G. R. Goldstein, J. A. Goldstein and S. Romanelli, Generators with interior degeneracy on spaces of $L^2$ type,, Electron. J. Differential Equations, 2012 (2012), 1. Google Scholar

[10]

G. Fragnelli, G. Marinoschi, R. M. Mininni and S. Romanelli, A control approach for an identification problem associated to a strongly degenerate parabolic system with interior degeneracy,, in: New Prospects in direct, 10 (2014), 121. doi: 10.1007/978-3-319-11406-4_7. Google Scholar

[11]

G. Fragnelli, G. Marinoschi, R. M. Mininni and S. Romanelli, Identification of a diffusion coefficient in strongly degenerate parabolic equations with interior degeneracy,, J. Evol. Equ., 15 (2015), 27. doi: 10.1007/s00028-014-0247-1. Google Scholar

[12]

G. Fragnelli and D. Mugnai, Carleman estimates and observability inequalities for parabolic equations with interior degeneracy,, Adv. Nonlinear Anal., 2 (2013), 339. doi: 10.1515/anona-2013-0015. Google Scholar

[13]

G. Fragnelli and D. Mugnai, Carleman estimates, observability inequalities and null controllability for interior degenerate non smooth parabolic equations,, Mem. Amer. Math. Soc., 242 (2016). doi: 10.1090/memo/1146. Google Scholar

[14]

G. R. Goldstein, Derivation and physical interpretation of general Wentzell boundary conditions,, Adv. Differential Equations, 11 (2006), 457. Google Scholar

[15]

J. A. Goldstein, Semigroups of Linear Operators and Applications,, Oxford Univ. Press, (1985). Google Scholar

[16]

A. Stahel, Degenerate semilinear parabolic equations,, Differential Integral Equations, 5 (1992), 683. Google Scholar

[1]

Angelo Favini, Gisèle Ruiz Goldstein, Jerome A. Goldstein, Enrico Obrecht, Silvia Romanelli. Nonsymmetric elliptic operators with Wentzell boundary conditions in general domains. Communications on Pure & Applied Analysis, 2016, 15 (6) : 2475-2487. doi: 10.3934/cpaa.2016045

[2]

Mariane Bourgoing. Viscosity solutions of fully nonlinear second order parabolic equations with $L^1$ dependence in time and Neumann boundary conditions. Existence and applications to the level-set approach. Discrete & Continuous Dynamical Systems - A, 2008, 21 (4) : 1047-1069. doi: 10.3934/dcds.2008.21.1047

[3]

Maria Rosaria Lancia, Valerio Regis Durante, Paola Vernole. Asymptotics for Venttsel' problems for operators in non divergence form in irregular domains. Discrete & Continuous Dynamical Systems - S, 2016, 9 (5) : 1493-1520. doi: 10.3934/dcdss.2016060

[4]

Giuseppe Maria Coclite, Angelo Favini, Gisèle Ruiz Goldstein, Jerome A. Goldstein, Silvia Romanelli. Continuous dependence in hyperbolic problems with Wentzell boundary conditions. Communications on Pure & Applied Analysis, 2014, 13 (1) : 419-433. doi: 10.3934/cpaa.2014.13.419

[5]

Qiong Meng, X. H. Tang. Solutions of a second-order Hamiltonian system with periodic boundary conditions. Communications on Pure & Applied Analysis, 2010, 9 (4) : 1053-1067. doi: 10.3934/cpaa.2010.9.1053

[6]

Daniel Franco, Donal O'Regan. Existence of solutions to second order problems with nonlinear boundary conditions. Conference Publications, 2003, 2003 (Special) : 273-280. doi: 10.3934/proc.2003.2003.273

[7]

Abdelkader Boucherif. Positive Solutions of second order differential equations with integral boundary conditions. Conference Publications, 2007, 2007 (Special) : 155-159. doi: 10.3934/proc.2007.2007.155

[8]

Matthias Geissert, Horst Heck, Christof Trunk. $H^{\infty}$-calculus for a system of Laplace operators with mixed order boundary conditions. Discrete & Continuous Dynamical Systems - S, 2013, 6 (5) : 1259-1275. doi: 10.3934/dcdss.2013.6.1259

[9]

Davide Guidetti. Parabolic problems with general Wentzell boundary conditions and diffusion on the boundary. Communications on Pure & Applied Analysis, 2016, 15 (4) : 1401-1417. doi: 10.3934/cpaa.2016.15.1401

[10]

Simona Fornaro, Giorgio Metafune, Diego Pallara, Roland Schnaubelt. Second order elliptic operators in $L^2$ with first order degeneration at the boundary and outward pointing drift. Communications on Pure & Applied Analysis, 2015, 14 (2) : 407-419. doi: 10.3934/cpaa.2015.14.407

[11]

Andrea Bonfiglioli, Ermanno Lanconelli and Francesco Uguzzoni. Levi's parametrix for some sub-elliptic non-divergence form operators. Electronic Research Announcements, 2003, 9: 10-18.

[12]

Mahamadi Warma. Semi linear parabolic equations with nonlinear general Wentzell boundary conditions. Discrete & Continuous Dynamical Systems - A, 2013, 33 (11&12) : 5493-5506. doi: 10.3934/dcds.2013.33.5493

[13]

B. Bonnard, J.-B. Caillau, E. Trélat. Second order optimality conditions with applications. Conference Publications, 2007, 2007 (Special) : 145-154. doi: 10.3934/proc.2007.2007.145

[14]

Hugo Beirão da Veiga. A challenging open problem: The inviscid limit under slip-type boundary conditions.. Discrete & Continuous Dynamical Systems - S, 2010, 3 (2) : 231-236. doi: 10.3934/dcdss.2010.3.231

[15]

José M. Arrieta, Simone M. Bruschi. Very rapidly varying boundaries in equations with nonlinear boundary conditions. The case of a non uniformly Lipschitz deformation. Discrete & Continuous Dynamical Systems - B, 2010, 14 (2) : 327-351. doi: 10.3934/dcdsb.2010.14.327

[16]

Aram L. Karakhanyan. Lipschitz continuity of free boundary in the continuous casting problem with divergence form elliptic equation. Discrete & Continuous Dynamical Systems - A, 2016, 36 (1) : 261-277. doi: 10.3934/dcds.2016.36.261

[17]

Mariane Bourgoing. Viscosity solutions of fully nonlinear second order parabolic equations with $L^1$ dependence in time and Neumann boundary conditions. Discrete & Continuous Dynamical Systems - A, 2008, 21 (3) : 763-800. doi: 10.3934/dcds.2008.21.763

[18]

Monica Motta, Caterina Sartori. Uniqueness of solutions for second order Bellman-Isaacs equations with mixed boundary conditions. Discrete & Continuous Dynamical Systems - A, 2008, 20 (4) : 739-765. doi: 10.3934/dcds.2008.20.739

[19]

Fausto Ferrari. Mean value properties of fractional second order operators. Communications on Pure & Applied Analysis, 2015, 14 (1) : 83-106. doi: 10.3934/cpaa.2015.14.83

[20]

François Hamel, Emmanuel Russ, Nikolai Nadirashvili. Comparisons of eigenvalues of second order elliptic operators. Conference Publications, 2007, 2007 (Special) : 477-486. doi: 10.3934/proc.2007.2007.477

2018 Impact Factor: 0.545

Metrics

  • PDF downloads (17)
  • HTML views (0)
  • Cited by (0)

[Back to Top]